Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 117, NWS St. Louis, MO

May 21, 2011Saint Charles County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at May 21, 2011, 10:55 PM CDT for Saint Charles County, Saint Louis County, Missouri. It took effect at May 22, 2011, 11:30 AM CDT. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
May 21, 2011, 10:55 PM CDT (03:55 UTC)
In effect from
May 22, 2011, 11:30 AM CDT
Expired
May 25, 2011, 8:30 AM CDT
In force
69 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 11 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at St. Charles (SCLM7).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06935965, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WGUS43 KLSX 220355
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 PM CDT SAT MAY 21 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...


  MISSOURI RIVER AT ST. CHARLES


.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL ACROSS SOUTHERN AND
CENTRAL MISSOURI EARLIER THIS WEEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/

&&

MOC183-189-230355-
/O.NEW.KLSX.FL.W.0117.110522T1630Z-110525T1330Z/
/SCLM7.1.ER.110522T1630Z.110523T1200Z.110524T1330Z.NO/
1055 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLOOD WARNING FOR
  THE MISSOURI RIVER AT ST. CHARLES
* FROM SUNDAY MORNING TO TUESDAY.
* AT 10:30 PM SATURDAY THE STAGE WAS 24.1 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE SUNDAY
  MORNING...CREST NEAR 25.7 FEET MONDAY MORNING AND FALL BELOW FLOOD
  STAGE TUESDAY MORNING.
* IMPACT...AT 26.0 FEET...HIGHWAY 94 BEGINS FLOODING 1.5 MILES SW OF
  MATSON, MO.
* IMPACT...AT 25.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  THE
  RIGHT BANK DOWNSTREAM OVERFLOWS, FLOODING AGRICULTURAL BOTTOMLAND.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/22  05/23  05/24  05/25  05/26

MISSOURI RIVER
  ST. CHARLES     25.0   24.09      24.7   25.7   25.1   23.5   22.7

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 21, 9:52 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 21, 9:52 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT SAT MAY 21 2011

.UPDATE...
/946 PM CDT SAT MAY 21 2011/

THUNDERSTORMS CONTINUE TO BACKBUILD ACROSS NW MO INTO NE KS IN
RESPONSE TO LIFT VIA A 35+ SWLY LLJ AND RESERVIOR OF HIGH CAPE
AIR ACROSS EASTERN KS. LEADING EDGE OF THE ELONGATING NE-SW
ORIENTED THUNDERSTORM CLUSTER IS GENERALLY TRACKING NEWD IN GOOD
AGREEMENT WITH FORWARD PROPAGATING CFM VECTORS. THE LLJ SHOULD
CONTINUE TO GRADUALLY VEER AS THE NIGHT PROGRESSES AND THIS SHOULD
RESULT IN SAME OVERALL RADAR TRENDS NOTED IN THE LAST FEW HOURS
WITH GREATEST THREAT OF THUNDERSTORMS ACROSS THE NORTHERN TIER OR
TWO OF COUNTIES IN THE CWA...ACROSS NE MO AND INTO WEST CENTRAL
IL. LAST 3-4 RUNS OF HRRR SUPPORT THIS SCENARIO AS WELL. THE OVERALL
SEVERE THREAT ON LEADING EDGE IS DIMINISHING AND SEE NO REASON WHY
THIS SHOULD CHANGE AS STORMS MOVE INTO LESSER CAPE VALUES FROM NE
MO INTO WEST CENTRAL IL.

GLASS

&&

.DISCUSSION...
/256 PM CDT SAT MAY 21 2011/

MAIN FORECAST CONCERN IS THE POTENTIAL FOR SEVERE WEATHER AND
SIGNIFICANT RAINFALL INTO THE MIDDLE OF NEXT WEEK.

DRY WEATHER HAS BEEN THE RULE TODAY AS INSTABILITY IS ONLY NOW
INCREASING IN WAKE OF THE SHORTWAVE TROUGH THAT MOVED THROUGH
MO/IL LAST NIGHT. LATEST RUNS OF THE RUC AND HRRR OF BEEN
CONSISTENT IN SUGGESTING THUNDERSTORMS WILL DEVELOP OVER NORTHWEST
MISSOURI LATER THIS AFTERNOON/EARLY EVENING AS CENTRAL PLAINS
SHORTWAVE MOVES OVER AXIS OF INCREASING INSTABILITY. IF THESE
STORMS DO DEVELOP THEY WILL LIKELY ORGANIZE INTO A MCS AND MOVE
EASTWARD ACROSS NORTHERN MO LATER THIS EVENING. ELSEWHERE...ONLY
HAVE SLIGHT CHANCE OF THUNDERSTORMS GOING OWING TO A LACK OF ANY
NOTABLE FORCING. ANY STORMS IN THE CWA WILL HAVE SOME POTENTIAL
TO BE SEVERE GIVEN THE DEEP SHEAR OF 30-40KTS AND MUCAPES BETWEEN
1000-2500 J/KG.

FEEL THAT BETTER CHANCE FOR THUNDERSTORMS WILL COME LATE SUNDAY INTO
SUNDAY NIGHT WHEN A SLIGHTLY STRONGER SHORTWAVE TROUGH MOVES ACROSS
MO/IL.  THIS WILL BRING A COLD FRONT INTO NORTHERN MO AND WEST
CENTRAL IL WHERE I HAVE THE HIGHEST CHANCE POPS.  GFS/NAM ARE
SHOWING SOME INCREASE 925-850MB OVER THE WARM SECTOR WHICH COULD
ALSO INTI ATE CONVECTION OVER THE AREA.  DO EXPECT MUCAPES TO BE
2000-3000+ J/KG WITH SLIGHTLY HIGHER DEEP LAYER SHEAR VALUES
ALLOWING FOR AN INCREASED RISK FOR SEVERE WEATHER. MODELS ARE THEN
IN DECENT AGREEMENT THAT THE CENTRAL CONUS WILL REMAIN UNDER ZONAL
FLOW THROUGH THE MIDDLE OF NEXT WEEK WITH THE AFOREMENTIONED
FRONTAL BOUNDARY BECOMING EAST-WEST ORIENTED WHICH IS TYPICAL FOR
LATE MAY INTO EARLY JUNE. UNFORTUNATELY THIS PATTEN ALSO TENDS TO
BRING THE RISK FOR SEVERE WEATHER IN ADDITION TO THE THREAT FOR
HEAVY RAINFALL AS THERE WILL BE A SERIES OF SHORTWAVE STORM
SYSTEMS ACROSS THE STATIONARY FRONT WITH PWATS OF 1.50+ INCHES.
WILL CONTINUE TO WATCH EVOLUTION OF MODEL SOLUTIONS THE NEXT FEW
DAYS AS THIS MORNINGS HPC QPF GUIDANCE SHOWED THE POTENTIAL FOR
3-5+ INCHES OF RAINFALL OVER THE CWA THROUGH WEDNESDAY.

GFS AND ECMWF ARE BOTH SHOWING A CLOSED LOW OVER THE CENTRAL PLAINS
THAT WILL SLOWLY MIGRATE EASTWARD ACROSS THE MIDDLE MISSISSIPPI
VALLEY ON FRIDAY. BASED ON THIS...WILL KEEP HIGH CHANCES FOR RAIN
GOING THROUGH AT LEAST THURSDAY WITH BELOW NORMAL TEMPERATURES.
CHANCES OF RAIN MAY LINGER FRIDAY AND SATURDAY...BUT WITH
INCREASING SPREAD IN MODEL SOLUTIONS HAVE KEPT FORECAST DRY AT
THIS POINT.

BRITT

&&

.AVIATION...
/653 PM CDT SAT MAY 21 2011/

PRIMARY CONCERN FOR AVIATION INTERESTS THE NEXT 24 HOURS WILL BE
THE CHANCE FOR THUNDERSTORMS. LATEST MODEL GUIDANCE INDICATES THAT
STORMS OVER EASTERN KANSAS AND WESTERN MISSOURI WILL MOVE ACROSS
NORTHERN MISSOURI AND SOUTHERN IOWA...POTENTIALLY GRAZING THE KUIN
TAF SITE. STILL SOME CHANCE THAT ADDITIONAL DEVELOPMENT MAY AFFECT
PARTS OF CENTRAL MISSOURI DURING THE EVENING...THOUGH THIS IS
LOOKING LESS LIKELY THAN IT WAS EARLIER. ADDITIONALLY...SOME
SHOWERS MAY ALSO AFFECT PARTS OF SOUTHEAST MISSOURI DURING THE
EVENING HOURS. VFR CONDITIONS WILL OTHERWISE PREVAIL OUTSIDE OF STORMS.

THE FRONT WHICH IS CAUSING THE STORMS TO FIRE IN KANSAS WILL DRIFT
FURTHER EAST INTO MISSOURI ON SUNDAY WHICH WILL INCREASE CHANCES
FOR THUNDERSTORMS DURING THE AFTERNOON. TIMING AND AREAL EXTENT OF
STORMS IS AS YET UNCERTAIN. ELSEWHERE AND OTHERWISE...SOUTHWEST
FLOW GUSTING TO 25-30KTS AND VFR CONDITIONS WILL PREVAIL OUTSIDE
OF ACTIVE CONVECTION.

SPECIFICS FOR KSTL...

VFR FLIGHT CONDITIONS AND SOUTHERLY FLOW WILL PREVAIL AT LAMBERT
TONIGHT. THERE IS STILL A SMALL CHANCE THAT A THUNDERSTORM WILL
AFFECT THE AIRPORT TONIGHT...THOUGH IT LOOKS LIKE MOST OF THE
CONVECTION WILL PASS WELL NORTH OF THE TERMINAL. WIND WILL VEER
SLIGHTLY TO THE SOUTHWEST AND BECOME GUSTY ON SUNDAY MORNING...AND
THE CHANCE FOR THUNDERSTORMS WILL INCREASE DURING THE AFTERNOON AS
THE COLD FRONT MOVES INTO PARTS OF WESTERN AND CENTRAL MISSOURI.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 21, 3:33 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT SAT MAY 21 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
333 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION TONIGHT. A FEW
OF THUNDERSTORMS COULD BE SEVERE MAINLY ALONG AND WEST OF THE
MISSISSIPPI RIVER. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE REGION FROM
SUNDAY INTO THURSDAY NIGHT. THERE WILL CONTINUE TO BE A RISK OF
SEVERE THUNDERSTORMS THROUGH MONDAY NIGHT. IN ADDITION...
WIDESPREAD RAINFALL...POSSIBLY HEAVY...MAY CAUSE RISES ON AREA
STREAMS...CREEKS AND RIVERS EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:26 PM CDTRiver Flood WarningLSXSaint Charles55 days
May 22, 3:15 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Osage, Warren45 min
May 22, 3:59 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren46 min
May 22, 4:15 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage45 min
May 22, 4:32 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Warren58 min
May 22, 4:35 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren55 min
May 22, 4:45 PM CDTSevere Thunderstorm WarningLSXWarren45 min
May 22, 5:02 PM CDTTornado WarningLSXFranklin, Warren45 min
May 22, 5:15 PM CDTSevere Thunderstorm WarningLSXBoone45 min
May 22, 5:20 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Moniteau, Osage40 min
May 22, 5:21 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery54 min
May 22, 5:27 PM CDTTornado WarningLSXCallaway, Montgomery48 min
May 22, 5:37 PM CDTTornado WarningLSXSaint Charles38 min
May 22, 5:54 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Gasconade, Montgomery, Osage51 min
May 22, 5:57 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Montgomery48 min
May 22, 6:08 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage, Warren36 min
May 22, 6:12 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike48 min
May 22, 6:12 PM CDTTornado WarningLSXAudrain, Callaway, Montgomery, Pike, Ralls33 min
May 22, 6:23 PM CDTTornado WarningLSXCallaway, Montgomery12 min
May 22, 6:28 PM CDTTornado WarningLSXFranklin, Gasconade, Montgomery, Osage, Warren47 min
May 22, 6:47 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery, Pike58 min
May 22, 6:54 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike39 min
May 22, 6:58 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Franklin, Gasconade, Montgomery, Osage and 1 more47 min

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.